Adverse drug reactions involving the mouth are less common than those affecting the skin. The diagnosis of these reactions requires, in some instances, a high index of suspicion as they can mimic other disease states such as erythema multiforme or xerostomia. On the other hand, reactions such as gingival hyperplasia secondary to the phenytoins (Fig. 1) are quite characteristic. Characteristic reactions are given in Table 1. The pathogenic mechanisms are similar to those causing adverse drug reactions in the skin. These are discussed in detail elsewhere in this volume. Examples of adverse drug reactions by pathogenic mechanisms are given in Table 2. The clinical interview is the single most helpful aid to the diagnosis of the adverse drug reaction affecting the mouth. As with cutaneous drug eruptions, certain drugs are much more likely to cause reactions than others. For example, drugs causing xerostomia include antidepressants, tranquilizers, antihypertensives, and gastrointestinal antispasmodics. The phenytoins and the antirheumatic agents may be taken for weeks or months before the reaction develops. For most reactions, drugs recently administered should receive the highest suspicion. There is no laboratory examination to assist in establishing the diagnosis of an adverse drug reaction in the mouth. A biopsy of the mucosa can help classify the mechanism of damage, such as vasculitis, and exclude other conditions, such as pemphigus, but cannot establish a drug causation. Thus, the clinical history, coupled with a high index of suspicion, remains the single best tool for the diagnosis of an adverse drug reaction involving the mouth. In this chapter, the adverse drug reaction of the mouth will be discussed, as they present to the clinician, by signs or symptoms. Suggestions about therapy will be interspersed with the drug reaction and will be discussed in general at the end of the chapter.